Bicategorical homotopy pullbacks

A.M. Cegarra, B.A. Heredia, J.Remedios

The homotopy theory of higher categorical structures has become a relevant part of the machinery of algebraic topology and algebraic K-theory, and this paper contains contributions to the study of the relationship between Benabou's bicategories and the homotopy types of their classifying spaces. Mainly, we state and prove an extension of Quillen's Theorem B by showing, under reasonable necessary conditions, a bicategory-theoretical interpretation of the homotopy-fibre product of the continuous maps induced on classifying spaces by a diagram of bicategories $A\to B \leftarrow A'$. Applications are given for the study of homotopy pullbacks of monoidal categories and of crossed modules.

2010 MSC: 18D05, 18D10, 55P15, 55R65

Theory and Applications of Categories, Vol. 30, 2015, No. 6, pp 147-205.

Published 2015-02-09.

TAC Home